Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Should I stop taking my birth control medication?
    avatar
    rquinn1 posted:
    So, I have been taking the birth control medication Seasonique for 3 years now (I am 19 years old). Just this past week I started having a strange feeling in my chest. It almost feels like a gas bubble most of the time, although sometimes it also feels like I may not be getting enough air into my lungs when I breathe normally. I am hesitant to stop taking the pill because when I was 16 I would spend one week every month feeling like I was litterally being gutted alive. The fear of feeling like that again has prevented me from stopping the pill. I also have a history of lung problems (hospitalized with double pneumonia as a kid, and a couple viral infections in recent years).But I have never felt like this for so long before. Both of my parents are all for me stopping the medication, but say I should wait until May to do so (I'm in college now so if I were to still have the same feeling every month as before it would severely affect my work). So, should I stop taking the medication and hope I outgrew the original reason for taking it ASAP, should I wait until May, or is this just a possible side effect of having been taking it for three years? Wow, that's kind of a really long question...haha sorry about that.
    Reply
     
    avatar
    tlkittycat1968 responded:
    You need to discuss this issue with your doctor.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.